Couldn't find what you looking for?

TRY OUR SEARCH!

Hello everyone

I came here looking for information about Rogaine. Is there anyone here use uses Rogaine for female hair loss? 

I read online that you are not meant to color your hair if you use Rogaine, because Minoxidil interactions with the hair dye and causes side effects. I read elsewhere that it is OK to dye your hair, so long as you do not do it within 24 hours of applying Rogaine. But then again, Rogaine is meant to be used once a day. 

I'm confused! Can you or can you not color your hair if you use Rogaine?

 

Loading...

User avatar
Health Advisor
573 posts

I was curious about that as well. You can't use hair dyes, or other treatments, like relaxing or perming, while Rogaine is on your scalp. You can do it as long as it's properly washed off beforehand, apparently, and as long as you don't apply Rogaine 24 hours before OR after the treatment. At the same time though, it's recommended that you use Rogaine every day! So can you or can't you colour your hair while using Rogaine? I think the jury is still out. I'm sure people do it and just avoid using Rogaine around that time, but does that jeopardise the outcome of your hair loss treatment???

Reply

Loading...

User avatar
Celebrity
433 posts

I was wondering the same thing, so I recently looked this up on the official women's Rogaine website. This has got to be THE authority regarding what you can and cannot do while using Rogaine. So here's what they say. It is safe to use women's Rogaine on colored or treated hair. This does not interfere with the effectiveness of the medication, but it is still best to wait a full 24 hours before you use Rogaine again. 

I assume that this means many women who use Rogaine color their hair, and simply interrupt their hair loss treatment for the duration. Perhaps it's less effective that way, as you are indeed meant to use the product once a day, but that is a risk that these women take in their stride. 

I didn't know this either; I assumed that you couldn't dye your hair at all. Apparently that is not true though. 

Reply

Loading...

Yes, you can. It's really no big deal not to use Rogaine the day of your hair coloring. Just resume the next day, and the efficacy of your medication will not be affected. Lots of women who use Rogaine get their hair dyed, permed, or relaxed.

Try to only have your hair dyed once a month to keep the disruptions to your Rogaine treatment to a minimum, and let your hair dresser know that you use Rogaine so they can be sure to wash your hair before dying it. (Some dyes are meant to be used on dirty/unwashed hair so they might not otherwise wash your hair prior to dying it.)

Reply

Loading...

You can dye your hair if you use minoxidil, but beware that if you dye your hair in darker shades, the minoxidil can affect the color you end up with at the roots. If you go for black or brown, chances are that your hair will turn a slight red or orange at the roots. I've had this happen and now avoid darker colors.

Do not dye your hair while minoxidil is on your head and wait for a day before you use it again after dying your hair, and besides the potential for discoloration, you will be fine. Your hair won't be affected.
Reply

Loading...

I agree that you can dye your hair even if you use women's Rogaine, or rather, I can tell you that I do. I do follow the instructions and make sure there's no Rogaine on my scalp at all when the actual coloring takes place and that I don't use it for a day after that. This doesn't seem to affect the overall effectiveness of my Rogaine, though I can't be 100 percent sure because I never tried it any other way. Rogaine did give me fuller hair growth despite the hair dye though.

Ask a doctor if you have questions. That's always the safest bet. On the whole though, yes, you can dye your hair if you use Rogaine. LOTS of people do. Just check out some Rogaine forums if you want peace of mind.
Reply

Loading...

Do not use it the day of your color....it will turn it brassy
Reply

Loading...

I have used Women's Rogaine for 2 months now; my hair stylist dyed my hair as directed the first month, but each night that I used the Rogaine color was coming off along the part where the Rogaine was applied. I don't know if I was doing something wrong, or if the Rogaine was not mixing with my hair dye.
Reply

Loading...